anxiety, Borderline Personality Disorder, medication, mental health, mind, Personality Disorder

Withdrawing from seroquel (quetiapine)

And it begins… the end is in sight…

It was a couple of weeks who when my medication was put on general decrease. I wanted to share my withdrawal experience during the process. I remember for so long waiting to find the right medication, years infact. And then to find the right dose seemed to take forever too. I’ve been on quetiapine for almost 3 years now with varying changes and other medications.

Over the course of my diagnosis I have gained almost 5 stone and that has still been the most difficult aspect. My mental health improvements far outweighs any other side effects, but it’s still been a difficult time. And for a long time I believed I’d be on it forever. It’s not that I’ve just gained weight due to the tablets, but they are highly sedating which I counter balanced by trying to eat more, wrongly and when tired, eating the wrong things.

It’s now been a few days since I supper all together, and I’m struggling. The first night I didn’t seem to notice, I fell asleep anyway and I thought this won’t be too bad. Since then I’ve struggled to nod off before 4am, sometimes later.

Yesterday the sickness and nausea started and I feel unwell. My stomach aches and I’m struggling to eat, drink and keep anything down. These are all side effects I was warned of and have to cope with. It should only last up to 2 weeks hopefully. Tonight I’m crying. Crying with tiredness and also feeling ill. I feel so ill.

I’ve used Young Minds to help reassure me

The nausea and stomach pain feel like torture and I’ve now been in bed for almost 24 hours. Stopping smoking has nothing on this. I’m so thankful my husband understands these days and seems happy for me to stay in bed. Possibly because he has empathy, most likely because he’s fed up of listening to me moan! I joked with him that it must be like this to come off anything your addicted to, but it’s true. It’s a really strong drug and my body has adapted to it. It will get better.

I texted my nurse today, panicking. I asked her “Should it be this bad? Should I go back on them?” but she told me to stick with it. She told me it should only last a few days… here’s hoping as I’m meant to be away this weekend! She’s coming to see me this week too just to check up on me and also see how I’m responding mentally to the medication stopping.

So I’m a little emotional and very tired and sick but I’m still so proud and full of hope. Roll on when these symptoms lift.

Thank you all for your support. I’m so pleased I work for myself, but I will catch up with everything as soon as this clears.

Sarah xxx

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s